MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 0 SA CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 0 SA CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A442
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of c section? were any concomitant procedures performed? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? what symptoms did the patient experience following the index surgical procedure? onset date? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what tissue dehisced? how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a primary cesarean section on an unknown date and barbed suture was used to close the fascia.Five days post-operation, the suture material had partially broken down in the middle, resulting in wound dehiscence.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information:d9, h3, h6.Investigation summary: the product was returned to ethicon for evaluation.Two sealed boxes containing twelve (12) unopened representative samples each (total: forty-four (44) samples) were received for analysis.Product code sxpp1a442.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without issue and examined along their length for defects related to the customer complaint.During evaluation, no suture breakage, differences in diameter, or coloration at the tipping area were observed.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: what is the surgeon¿s experience with this stratafix suture? 1.They have used it previously.They described correct technique when talking me through the closure over the phone.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.2.N/a.Was not privy to that information.They said she was healthy.No diabetes, no hypertension.Date of c section? 3.(b)(6).Were any concomitant procedures performed? 4.Not to my knowledge, no.What was the tissue condition (normal, thin, calcified, fragile, diseased)? 5.Tissue was normal.For the original intended closure, how were all layers closed? what symptoms did the patient experience following the index surgical procedure? onset date? 6.Emotional trauma.6 days after during follow-up it was noticed.When beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? 7.From what she told me, yes.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? 8.Yes, from what i was told.1 perpendicular pass from what i was told.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? 9.Yes.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? 10.It was seated appropriately.Were two reverse stitches performed across the incision prior to closure? 11.To my knowledge and what i was told, yes.What tissue dehisced? 12.The fascia dehisced.They put me under the impression that the symmetric they used to close the fascia with, was to blame.How was the dehiscence managed? 13.They re-operated, closing the tissue layers.Please describe any surgical intervention required for the wound dehiscence including date and findings.14.They re-operated, was not privy to specific dates of when.Please describe the appearance of the suture during the second procedure.15.I saw a picture of the wound and the suture.It looks as if the suture disappeared entirely.I couldn't even really see the suture.They described it as falling apart.I noticed the tab at the apex of the incision still intact.Did the suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? 16.N/a.Are photos available? 17.Not currently.Would have to ask permission.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? 18.Not initially, no.Another doctor did the follow up.Other relevant patient history/concomitant medications? 19.No.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 20.They believe the suture is at fault.What is the patient's current status? 21.They said the patient has emotional trauma but is physically doing well.At least, they were the last time i spoke to the surgeon.22.Surgeon¿s name? dr.(b)(6).

Brand Name
SFXSYM PDS+ UNI VIO 24IN 0 SA CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24405656
Report Number2210968-2026-01852
Device Sequence Number15889851
Product Code NEW
UDI-Device Identifier10705031244979
UDI-Public(01)10705031244979(17)270831(10)10AUZT
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A442
Device Lot Number10AUZT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown